Hail, Union
- When
- July 17, 4:40 PM CST
- Where
- Union County, 1 mi NE of Huttig
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.050, -92.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 17, 1:45 PM CST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT THU JUL 17 2003 BIG CONCERN OVER THE NEXT COUPLE OF DAYS IS THE HEAT AND HUMIDITY. HEAT INDICES HAVE A DECENT CHANCE OF MEETING THE ADVISORY CRITERIA /105 OR BETTER/ ACROSS THE EASTERN AND NORTHERN HALF OF THE FORECAST AREA ON FRIDAY. ACROSS THE EAST ALONG THE DELTA REGION...DEW POINTS WILL BE A TAD HIGHER...WHILE ACROSS THE NORTH...CLOSER TO THE 850 MB THERMAL RIDGE...EXPECT TEMPERATURES TO BE A COUPLE OF DEGREES WARMER. THE WILD CARD IS ON SATURDAY. THE 850 MB THERMAL RIDGE BEGINS TO MOVE INTO THE FORECAST AREA ON SATURDAY...BUT A SHORTWAVE ON THE PERIPHERY OF THE UPPER RIDGE IS PROGGED TO AFFECT MOST OF THE FORECAST AREA...ESPECIALLY NORTHEAST/EASTERN SECTIONS. THIS SYSTEM...IF ANYTHING COULD SPREAD MORE CLOUD COVER ACROSS THE REGION...THUS KEEPING TEMPERATURES DOWN A COUPLE OF DEGREES. THUS...WILL HOLD OFF FROM ISSUING ADVISORY FOR NOW SINCE ADVISORY CRITERIA MUST BE MET FOR AT LEAST TWO DAYS. WILL STILL HAVE HEAT INDICES HEADLINED IN THE ZONES. DURING THE WEEKEND...THE UPPER RIDGE ONCE AGAIN RETROGRADES...AS A LONGWAVE TROUGH TAKES SHAPE ACROSS THE EASTERN HALF OF THE COUNTRY BY EARLY NEXT WEEK. THIS COULD HELP BRING A COOL FRONT INTO THE AREA LATE MONDAY INTO TUESDAY...BUT FRONTS HAVE A HARD TIME MAKING IT THIS FAR SOUTH THIS TIME OF YEAR. WE WILL HAVE TO WAIT AND SEE. EITHER WAY...THE OPPRESSIVE RIDGE WILL RETREAT...WHICH WILL MEAN AT LEAST SLIGHTLY COOLER TEMPERATURE FOR NEXT WEEK. THANKS TO FTW...JAN...LIT...AND TUL FOR COORD. PRELIMS... SHV 74 96 75 95 / 10 20 20 20 MLU 74 95 75 94 / 20 20 20 30 TXK 76 98 77 96 / 10 10 10 20 TYR 75 96 75 96 / 10 20 10 20 LFK 73 95 73 95 / 20 20 20 20 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU JUL 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-180300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 430 PM CDT THU JUL 17 2003 ...HEAT INDEX VALUES 100 TO 110 DEGREES FRIDAY AFTERNOON... TEMPERATURES WILL CLIMB INTO THE MID TO UPPER 90S FRIDAY AFTERNOON ACROSS EAST TEXAS...SOUTHWEST ARKANSAS...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...AND NORTHWEST AND NORTH CENTRAL LOUISIANA. THESE TEMPERATURES WHEN COMBINED WITH THE HUMIDITY WILL PRODUCE HEAT INDEX VALUES OF 105 TO 110 DEGREES FRIDAY AFTERNOON ACROSS EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTH CENTRAL LOUISIANA...WHILE HEAT INDEX VALUES ARE EXPECTED TO BE BETWEEN 100 AND 105 DEGREES ACROSS EAST TEXAS ALONG AND TO THE SOUTH OF INTERSTATE 20...AND NORTHWEST LOUISIANA. THE EFFECTS OF THE HEAT CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR NON ALCOHOLIC BEVERAGES...AND WEARING LIGHT COLORED...LOOSE FITTING CLOTHING. IF POSSIBLE...SPEND TIME IN AIR CONDITIONED FACILITIES. HEAT AND HUMIDITY WILL REMAIN IN PLACE OVER THE WEEKEND...BUT A FEW DISTURBANCES ROTATING AROUND AN UPPER RIDGE OF HIGH PRESSURE...SHOULD COOL OFF THE TEMPERATURES BY A COUPLE OF DEGREES. THESE DISTURBANCES COULD PRODUCE MORE CLOUD COVER...AND A SLIGHTLY BETTER CHANCE FOR SOME RAIN ACROSS THE REGION.
The Shreveport radar (KSHV), 170 km away, was scanning. The volume nearest the first event began at 22:37 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365672.